.
.
.
.

Coronavirus: Mexican doctor hospitalized after receiving Pfizer COVID-19 vaccine

Published: Updated:

Mexican authorities said they are studying the case of a 32-year-old female doctor who was hospitalized after receiving the Pfizer-BioNTech COVID-19 vaccine.

The doctor, whose name has not been released, was admitted to the intensive care unit of a public hospital in the northern state of Nuevo Leon after she experienced seizures, difficulty breathing and a skin rash.

Visit our dedicated coronavirus site here for all the latest updates.

"The initial diagnosis is encephalomyelitis," the Health Ministry said in a statement released on Friday night. Encephalomyelitis is an inflammation of the brain and spinal cord.

The ministry added that the doctor has a history of allergic reactions and said that there is no evidence from clinical trials that anyone has developed an inflammation of the brain after the vaccine's application.

Pfizer and BioNTech could not immediately be reached for comment.

More than 126,500 people have died from COVID-19 in Mexico. The country began distributing the first round of COVID-19 vaccines to healthcare workers on Dec. 24.

For all the latest headlines follow our Google News channel online or via the app.

Read more:

Coronavirus: UK warns people with serious allergies to avoid Pfizer vaccine

Coronavirus: UK COVID-19 Pfizer vaccine allergic reactions explained

Coronavirus: US to revise COVID-19 vaccine guidelines after allergic reactions